MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that the lens had become non-sterile.There may also have been an issue with the haptic.
 
Additional Manufacturer Narrative
The used device with the lens was returned.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was at the trailing optic edge.The lens was advanced to mid-nozzle.The trailing haptic was folded on the optic.The leading haptic was extended into the nozzle tip.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The used device with the lens were evaluated.No problems were observed with the returned used device.The plunger, lens and haptic positions were acceptable.The leading haptic was straight.The straight leading haptic may have been interpreted as the complaint.Straight leading haptics are not a product malfunction.This is an acceptable position per the diagrams provided in the instructions for use (ifu).It is unknown if a qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company intraocular lens (iol) with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.A straight leading haptic may occur: due to the normal folding variations as indicated in the ifu diagrams.If the initial plunger advancement is faster than the recommended target, the leading haptic may be forced past the internal folding feature.If there is excessive delay between the device preparation and subsequent delivery the leading haptic may start to unfold.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement or contribute to incorrect haptic folding.Any of the above listed causes alone, or in combination, may create the reported event.The ifu instructs: insert the tip of the cartridge through the incision.Position the tip at the anterior capsule opening.If the leading haptic is looped or straight in front of the optic, rotate the nozzle clockwise as needed to be bevel left to facilitate placement of the leading haptic into its normal orientation in the bag.Slowly advance the lens until the optic is exiting the nozzle.Rotate the cartridge counterclockwise towards bevel right as needed to place the lens anterior side up.Information was provided that unfortunately; no additional information was available.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23938856
Report Number1119421-2025-03306
Device Sequence Number13060070
Product Code HQL
UDI-Device Identifier00380652394741
UDI-Public(01)00380652394741(17)280507(11)250509(10)16035846
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number16035846
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date01/01/2026
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown